MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE
Model Number 8225101
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a trivantage endotracheal tube, which is delivered by indication of anesthesiologist, tube lubricated with lidocaine in spray, electrode ends are connected in interface along with ground electrodes which are placed by the resident physician in the deltoid on the left side of the patient, taking into account that the needles do not come into contact with each other, we proceed to verify that during the electrode check all are found green, we proceed to connect a monopolar stimulator, during asepsis of the surgical area performs the tap test with a good response.After making the incision in the neck on the right side, surgeon indicates that he will stimulate for the first time, keeping the vagus nerve in sight, so the impulse is raised to 2.0ma, volume 50% and threshold at 100, having no amplitude response or latency, only the sound response of no nerve available, they continue with the surgery, stimulating again under the same parameters without response, after the third attempt and no response we change parameters to 2.5ma and threshold to 70 to perform the next stimulation, again with no response of nerve, having the immediate response from the doctor that he is sure that he is stimulating on the nerve vague and it is already completely dissected.We proceed to check the electrodes, which are in green, then disconnect and reconnect electrodes from the interface.Anesthesiologist indicates that during intubation she noticed that the tube despite being number 8 is too small.Then it was decided to move the tube to the right side, which was the surgical approach, we proceed to stimulate again, locating the recurrent nerve with 1.0ma as the threshold at 60 and volume at 50%, having a sound and visual response curve with a latency of 4.72ms , during the first seconds there is a consecutive response and after approximately three seconds the response is lost, even though the same fragment of the nerve is being stimulated.Then weproceed to turn off the equipment, change the outlet, change the location of the equipment taking into account getting away from equ ipment that may cause interference, disconnect and reconnect electrodes in the interface, having all the markers green, after a couple of minutes it begins to observe irregular curve in vowel 1, we proceed together with the anesthesiologist to verify again the position of the tube, noting that the assistant doctor is lying on it, anesthesiologist repositions the tube according to its external position and leaves it to observe the irregular curve.Surgeon indicates that the last stimulation attempt will be made, so he tells me to raise the continuous threshold to 2.0ma at 70.During stimulation, vowel 1 begins to have curves and irregular movements, so i proceed to inactivate it.Having a response in vowel 2, this being with a curve of 76 uv and 6.16ms of latency, repeating the situation of having a response for approximately 2 consecutive seconds and then the response is lost.Before turning off the equipment, it is possible to take videos which i have attached where it refers to the irregular movement in vowel 1 and up to this moment irregularities are observed in vowel 2.The procedure was completed with the reported product.There was no patient impact.Additional information received states that no bite block used to stabilize the tube.Nim vital was not provided expected readings, all of the responses was not reflected as expected.Emg tube wasn´t removed during troubleshooting.Surgeon believe that the issue wasn´t caused by the tube but by the equipment.Routinely used 2 lidocaine puff at the balloon, anesthesiologist indicate that this spray do not interfere with the nerve response.The stimulation return was not 0, the equipment was stimulating.There was no visual and/or audible indicator that alerted the user of the issue.The doctor had the nerve in view and stimulated it and the nerve gave intermittent responses, sometimes as if it was a nerve and sometimes as if it was not a nerve in the same stimulus.Issue was not resolved by repositioning or troubleshooting.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key17874864
Report Number1045254-2023-00775
Device Sequence Number15249478
Product Code ETN
UDI-Device Identifier00681490176682
UDI-Public00681490176682
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8225101
Device Catalogue Number8225101
Device Lot Number0218063950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date10/05/2023
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight70 KG